Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 294, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 25, 2007, 6:35 PM CDT for Warren County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2007, 6:35 PM CDT (23:35 UTC)
- Expired
- Jun 25, 2007, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 84 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:40 PM CDT | TSTM WND DMG | Vicksburg, MS | DOWNED POWERLINE IN DOWNTOWN VICKSBURG. REPORTED BY COUNTY SHERRIFS DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 252335
SVRJAN
MSC149-260015-
/O.NEW.KJAN.SV.W.0294.070625T2335Z-070626T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...REDWOOD...VICKSBURG...
* UNTIL 715 PM CDT
* AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LE TOURNEAU...OR ABOUT 6
MILES SOUTH OF VICKSBURG...AND MOVING NORTH AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VICKSBURG BY 650 PM CDT...
BOVINA BY 710 PM CDT...
6 MILES SOUTH OF REDWOOD...8 MILES WEST OF FLOWERS AND 9 MILES
SOUTHWEST OF OAK RIDGE BY 715 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3224 9097 3228 9097 3235 9087 3237 9087
3238 9089 3235 9094 3243 9091 3246 9086
3250 9086 3247 9060 3215 9082
$$1 follow-up statement
000
WWUS54 KJAN 260004
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT MON JUN 25 2007
MSC149-260015-
/O.CON.KJAN.SV.W.0294.000000T0000Z-070626T0015Z/
WARREN MS-
705 PM CDT MON JUN 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WARREN COUNTY...
AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BOVINA...OR ABOUT
NEAR VICKSBURG...MOVING NORTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
REDWOOD AND 9 MILES WEST OF OAK RIDGE BY 715 PM CDT...
LAT...LON 3231 9086 3232 9088 3235 9087 3237 9087
3238 9089 3235 9094 3243 9091 3246 9086
3250 9086 3247 9060 3228 9072
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:00 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 25, 6:00 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 600 PM CDT MON JUN 25 2007 .DISCUSSION... SOUTH TO SOUTHWEST LOW LEVEL WINDS ARE SURGING GULF MOISTURE NORTH FROM THE COAST LATE THIS AFTERNOON. A GOOD COVERAGE OF SHOWERS AND STORMS HAVE DEVELOPED OVER THE PAST TWO HOURS ON THE LEADING EDGE OF THIS SURGE...WITH ACTIVITY NOW ADVANCING TOWARD CENTRAL MS. LATEST MODEL INFORMATION SUGGESTS THAT THE PRESENCE OF THIS MOISTURE WILL KEEP AT LEAST SOME CHANCE OF SHOWERS AND AN ISOLATED STORM GOING FOR ALL AREAS THROUGH THE NIGHT...WITH PERHAPS THE BEST CHANCES AFTER THIS EVENING CONFINED TO THE SOUTHWEST HALF OF ZONES. DID AN UPDATE TO INCREASE POPS SOME...MAINLY JUST MATCHING PREVIOUS 12Z GUIDANCE WHICH THE PREVIOUS FORECAST HAD CUT IN SELECTED AREAS. LATEST ZONES AND GRIDS OUT. /BB/ && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORM NOW ADVANCING TOWARD CENTRAL MS WILL BRING BRIEF GUSTY WINDS AND ISOLATED HEAVY DOWNPOURS TO GLH...TVR...JAN...MEI THROUGH THIS EVENING. AT LEAST ISOLATED SHOWERS CANNOT BE RULED OUT THROUGH THE REST OF THE NIGHT IN ALL AREAS AS TROPICAL MOISTURE SURGES NORTH FROM THE GULF OF MEXICO. WILL LIKELY SEE SOME PATCHY FOG AND LOW CLOUDS AROUND THE REGION AFTER MIDNIGHT WITH MOST RESTRICTIONS LIMITED TO MVFR FLIGHT CATS. HOWEVER...TEMPO IFR RESTRICTIONS WILL ALSO BE POSSIBLE TOWARD MORNING IF HIGHER CLOUDS CAN THIN OUT SOME. WILL HAVE TO EXAMINE THE SITUATION LATER THIS EVENING TO REFINE THINKING. /BB/ && .PREVIOUS DISCUSSION... SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...MOST OF THE CONVECTIVE ACTIVITY SEEN ON REGIONAL RADARS WAS ALONG THE PERIPHERY OF THE CWA THIS AFTERNOON. THUNDERSTORM COVERAGE ALONG OUR EAST BORDER WAS ENHANCED BY A WEAK NEARLY STATIONARY DISTURBANCE OVER WESTERN ALABAMA WHILE ACTIVITY TO OUR SW WAS BEING ENHANCED BY THE PERSISTENT NEARLY STATIONARY UPPER LOW OVER TEXAS. THESE FEATURES WILL CHANGE VERY LITTLE THROUGH THE NEXT 36 HOURS. WITH LESS CONVECTION AND MORE SUNSHINE OVER OUR CWA...MOST SITES HAVE REACHED INTO THE LOWER 90S. WITH THE ACTIVITY MOVING INTO OUR SW...HAVE LEANED TOWARD GUIDANCE POPS THERE THIS EVENING. ELSEWHERE HAVE CUT GUIDANCE TO MENTION ONLY ISOLATED/SLIGHT CHANCE TONIGHT. THE GFS IS STILL PROGGING AN INCREASE IN MOISTURE FROM THE SOUTH INTO OUR CWA TUESDAY WHILE THE NAM KEEPS THE GREATER JUICE JUST TO OUR SW. THE GFS BRINGS UP MID 70 DEW POINTS AND PWS IN EXCESS OF 2 INCHES ACROSS THE WHOLE CWA BY 00Z WED. WL GO A LITTLE MORE CONSERVATIVE AND TOWARD THE NAM VALUES...DEW POINTS AROUND 70F AND PWS 1.8-2.0 INCHES. THE EAST TO WEST ORIENTED SFC RIDGE FROM THE WESTERN ATLANTIC IS EXPECTED TO STRENGTHEN TUESDAY AND MAY LIMIT CONVECTIVE COVERAGE THERE OTHERWISE...THERE SHOULD BE GREATER COVERAGE IN STORMS TUESDAY AREA WIDE. WITH CONTINUED WEAK FLOW AND OUR MOIST AIRMASS THE THUNDERSTORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAIN. GENERALLY LEANED TOWARD GUIDANCE TEMPS THROUGH THE PERIOD. /22/ LONG TERM...WEDNESDAY THROUGH MONDAY...VERY LITTLE CHANGES MADE TO THE EXTENDED FCST. IT STILL LOOKS LIKE THERE IS A CHANCE OF AFTN SHRA AND TSRA THROUGH THE REST OF THE WEEK WITH A FRONT COMING THROUGH SOMETIME THIS WEEKEND. THERE IS GENERAL AGREEMENT B/T THE MEDIUM RANGE MDLS AS THEY DO SHOW RIDGING ALOFT ALBEIT WEAK WITH THE DEVELOPMENT OF A L/W TROUGH OVER THE ERN SEABOARD. THIS WILL HELP TO SEND A FEW S/W OVER THE AREA AND PUSH THAT FRONT THROUGH THE CWA. WED THROUGH FRI...SCT SHRA AND TSRA STILL LOOK POSSIBLE. BEST CHANCE FOR RAIN WILL BE WED AS MOISTURE WILL STILL BE ABUNDANT OVER THE AREA WITH PWS AROUND 2 WHILE H85 THETA E AIR OF 335-339K WILL BE IN PLACE. THE SERN CONUS RIDGE WILL CONTINUE TO BUILD TO THE WEST BUT IT WILL BE QUITE WEAK AND WITH THAT AMOUNT OF MOISTURE AFTN SHRA AND TSRA SHOULD NOT HAVE TOO DIFFICULT OF A TIME TO DEVELOP. WITH LIGHT FLOW AT H5 THESE STORMS WILL LIKELY BE OFF THE PULSE TYPE...BUT WITH THOSE PWS THEY WILL BE ABLE TO DROP LARGE AMOUNTS OF RAIN IN A SHORT TIME. THIS WAS EVIDENT OVER A FEW LOCATIONS YESTERDAY AS THEY SAW WELL OVER AN INCH IN LESS THAN HALF AN HOUR. HECK...THAT IS MORE RAIN THAN THE JAN ASOS SITE HAS SEEN THIS MONTH. AS FOR THU AND FRI...THE RIDGE WILL CONTINUE TO HOLD ITS OWN OVER THE AREA BUT THE BIGGER DIFFERENCE WILL BE THE AMOUNT OF MOISTURE. THE LARGE AREA OF +2 PWS WILL BE SHUNTED OFF TO THE WEST(WITH THE EXCEPTION OF THE EXTREME NW). THAT SAID WE WILL STILL SEE AROUND 1.5-1.75 AND THIS IS STILL ATA 100% OF NORMAL AND WITH THE HEATING OF THE DAY ISLTD TO SCT SHRA AND TSRA WILL STILL BE POSSIBLE. THE BEST CHANCES WILL BE ACROSS THE NORTH AND ESPECIALLY THE NORTHWEST AS THAT AREA WILL BE CLOSER TO OUR UPPER LOW OVER THE SRN PLAINS AND HAVE MORE MOISTURE TO WORK WITH. THERE ARE TWO THINGS ABOUT SEEING THE RAIN LIKE WE DID YESTERDAY AND HOPE TO THE NEXT FEW DAYS. BY HAVING A SOMEWHAT SATURATED SFC IT WILL HELP TO KEEP HIGHS FROM REACHING THEIR FULL POTENTIAL AS THERE SHOULD BE NO SUPERADIABATIC SKIN LAYER. ON THE OTHER HAND THE ADDED MOISTURE TO THE SFC WILL MAKE THINGS QUITE HUMID(WHEN COMPARED TO WHAT WE HAVE SEEN THE LAST FEW MONTHS) AND WITH HIGHS ONLY IN THE UPPER 80S/LOWER 90S THE ATMOSPHERE WILL STILL FEEL SOMEWHAT OPPRESSIVE. FRI NIGHT AND THROUGH THE WEEKEND...THE UPPER LOW OVER THE SRN PLAINS WILL BE OPENING UP AS WE SPEAK(IF NOT DURING THE DAY FRI). AT THE SAME TIME A L/W TROUGH WILL BEGIN TO DEVELOP OVER THE ERN SEABOARD. OUR OPENING LOW WILL THEN BEGIN TO MERGE WITH THE L/W OVER THE MID MS RIVER VALLEY AND SLOWLY WORK SE. THIS L/W TROUGH WILL HELP IN SENDING A FRONT DOWN TO THE LOWER MS VALLEY SAT AND INTO SUN. GFS AND ECMWF BOTH SEEM TO BE IN DECENT AGREEMENT WITH THIS FRONT COMING THROUGH AROUND THAT TIME. ALOFT OUR OLD UPPER LOW WILL BE MOVING INTO THE AREA. THIS SHOULD ALLOW FOR BETTER COVERAGE OF SHRA AND TSRA BOTH SAT AND SUN. LATE SUN THE FRONT WILL BE CLOSING IN ON THE COAST AND HIGH PRESSURE WILL BE MOVING IN FROM THE NORTH. THIS HIGH WILL BRING WITH IT SOME DRIER AIR BUT IT APPEARS NOW THAT THE BULK OF THE DRIER AIR WILL REMAIN EAST OF THE AREA. WITH THAT WE MIGHT NOT SEE MUCH OF A DIFFERENCE BEHIND THE FRONT EXCEPT FOR THE SMALLER CHANCES FOR RAIN. AS FOR TEMPS AND POP VALUES...I MOSTLY STUCK WITH LAST NIGHTS GUI. THE ONLY CHANGES WERE TO ADD THE NEW MAV AND ACTUALLY UP POPS IN THE NW ON THU. THE DEEP MOISTURE WILL STILL BE IN PLACE AND SHOULD ALLOW FOR BETTER COVERAGE OF STORMS COMPARED TO THE REST OF THE CWA THAT DAY. AS FOR TEMPS LOOK FOR LOWS AND HIGHS TO BE QUITE SIMILAR EACH DAY. I DONT WANT TO SAY PERSISTENCE BUT THERE WILL BE A SMALL SPREAD FROM ABOUT 88 TO 92. HIGHS WILL SOLELY DEPEND ON WHERE AND HOW EARLY CONVECTION CAN BREAK OUT SINCE LL TEMPS WILL NOT REALLY CHANGE TOO MUCH. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 88 71 89 / 33 68 31 57 MERIDIAN 68 88 70 89 / 30 60 33 39 VICKSBURG 71 88 70 88 / 42 68 33 63 HATTIESBURG 71 88 71 89 / 36 74 40 58 NATCHEZ 72 88 72 88 / 39 74 38 63 GREENVILLE 70 88 71 88 / 31 65 39 69 GREENWOOD 70 88 71 89 / 25 64 34 59 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION:22 LONG TERM: CAB
Hazardous weather outlook, Jun 25, 2:42 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 242 PM CDT MON JUN 25 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 242 PM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND SOUTH OF HIGHWAY 84. STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WHOLE OUTLOOK AREA TUESDAY AFTERNOON. OUR WARM MOIST AIRMASS WILL DESTABILIZE EACH AFTERNOON RESULTING IN THE DEVELOPMENT OF THUNDERSTORMS. A FEW THUNDERSTORMS MAY BECOME STRONG AND RESULT IN SMALL HAIL...FREQUENT LIGHTNING...VERY HEAVY DOWNPOURS...AND WIND GUSTS OF 40 TO 50 MPH. THE ACTIVITY WILL DECREASE AFTER SUNSET EACH EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Jun 25, 4:34 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 434 PM CDT MON JUN 25 2007 MSZ061-252220- FRANKLIN MS- 434 PM CDT MON JUN 25 2007 ...STRONG THUNDERSTORM OVER FRANKLIN COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF BUDE AT 434 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. DHB
Special weather statement, Jun 25, 6:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 622 PM CDT MON JUN 25 2007 MSZ055-252350- SIMPSON MS- 622 PM CDT MON JUN 25 2007 ...STRONG THUNDERSTORM ACROSS WESTERN SIMPSON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF SHIVERS AT 622 PM CDT...MOVING NORTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITY OF PINOLA...SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Jun 25, 6:23 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 623 PM CDT MON JUN 25 2007 MSZ047-260010- WARREN MS- 623 PM CDT MON JUN 25 2007 ...STRONG THUNDERSTORM OVER SOUTHERN WARREN COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF LE TOURNEAU AT 623 PM CDT...MOVING NORTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WARREN COUNTY...INCLUDING THE CITIES OF REDWOOD AND VICKSBURG...SHOULD MONITOR THIS STORM CLOSELY. DHB
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.